What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 16, 11:42 AM AST, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 16, 11:42 AM AST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1142 AM AST Sun Sep 16 2018
.UPDATE...Mid to upper level cloudiness and light rain prevailed
during the morning hours across the forecast area. Isolated
thunderstorms were noted over the offshore Atlantic waters. Upper
level low and associated trough north of the area will continue
to move west during the next couple of days, providing upper level
support for convective development over the region through at
least Monday afternoon. For the rest of the day, the onset of
afternoon convection should be delayed due to the cloudiness that
has prevailed through the morning hours. The 16/12z TJSJ upper air
sounding indicated a southerly flow through 600 mb with some dry
air and a moist layer with westerly winds through 250 mb. Any
convection today should focus over portions of the interior and
the northern sections of PR. Across the USVI, variably cloudy
skies will continue with showers moving at times through the
evening hours.
&&
.AVIATION Update...No change from previous AVN discussion. SHRA
and possible TSRA around northern PR could impact the northern
terminals through 17/00z. Latest TJSJ upper air sounding indicated
8-25 kt south winds through FL100.
&&
.MARINE Update...A 4 feet long period ENE swell continues across
the Atlantic waters and passages. This is creating a high risk of
rip currents along the north shore of PR. Seas are expected to
range overall between 3-5 feet and occasionally up to 6 feet.
Southerly winds will continue at less than 15 knots.
&&
.PREV DISCUSSION... /issued 520 AM AST Sun Sep 16 2018/
SYNOPSIS...Deep layered moist southeasterly flow will continue
across the region today. Tutt low and associated trough will
continue to lift northwards across the region to maintain and
enhance instability across the region through at least Monday. The
next tropical wave is forecast to approach and move across the
region Wednesday through Thursday of the upcoming week.
SHORT TERM...Today through Tuesday...
There is above normal moisture that will linger across the area
through Monday, with slightly less moisture expected on Tuesday.
This moisture will combine with an upper trough lifting to the
north northeast of the local islands. This combination will give
us showers and isolated thunderstorms across the general area, but
more persistent showers and thunderstorms in areas of sea breeze
convergence such as the north and northwestern sections of Puerto
Rico in the afternoon hours. The latest guidance indicates that in
the morning and nighttime hours, the shower activity should be
isolated to perhaps scattered across some areas. However, the
diurnal heating will combine with the moisture and upper level
instability for these showers and thunderstorms to develop.
The southeasterly wind flow may cause slightly hotter than normal
temperatures across northern Puerto Rico today, especially if the
afternoon showers were to develop a bit later than expected. The
local winds are expected to remain somewhat light, but having a more
easterly component on Monday and Tuesday, so the sea breeze
development should keep the daytime max temps across northern PR
near normal with high in the upper 80s and close to 90 degrees in
some areas.
LONG TERM...Wednesday through Sunday...
Tropical wave moving across the region Wednesday through Thursday
is forecast to bring additional moisture and instability to the
region,therefore increasing the potential for periods of enhanced
showers and thunderstorms across the coastal waters and local
islands. Thereafter, the surface high across the northeast
Atlantic is to build and spread north of the region while
strengthening the easterly trade winds. The aforementioned tutt
low is to lift north and west of the region by the latter part of
the work week, as high pressure ridge will build aloft. This in
turn will increase stability aloft and help to erode low level
moisture transport, with a somewhat drier airmass to prevail
across the region during the rest of the week and into the
weekend. However, passing trade wind showers during the early morning
hours, followed by periods of locally and diurnally induced afternoon
convection cannot be ruled out each day. The afternoon convection
should be focused mainly over parts of the windward sections during
the morning hours and over portions of central and west Puerto Rico
during the afternoon hours. Drier and more stable conditions with
decreasing layered precipitable water content and moisture transport
is forecast across the area Friday through Sunday. By then, the
Tutt is to shift northwest of the region supporting stable conditions
aloft with lesser daytime convection. Occasional patches of trade
wind moisture may however continue to bring periods of passing early
morning showers along portions of the north and east coastal sections
of the islands.
AVIATION....Even though SHRA/TSRA activity is expected today, mainly
VFR conds are expected at the actual terminals. VCSH/VCTS is expected
across TJSJ and TJPS through 16/12Z. Then the afternoon convection
should cause VCTS at TJBQ and TJMZ, with also possibly TJSJ after
16/17Z. Winds will be mainly from the SE with sea breeze variations
at around 10KT.
MARINE...Winds and seas will continue to gradually diminish and
subside across most of the regional waters today. However, a
northeasterly swell will continue to affect the local waters and
passages. Small craft operators should therefore continue to
exercise caution.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 79 89 80 / 50 20 50 40
STT 88 79 88 81 / 50 20 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 7 PM AST this evening for North
Central-Northeast-Northwest-San Juan and Vicinity-Southeast-
Western Interior.
VI...None.
AM...None.
&&
DSHazardous weather outlook, Sep 16, 5:43 AM AST, 10 hours 52 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
511 AM AST domingo 16 de septiembre de 2018
AMZ710>745-PRZ001>013-171000-
San Juan y Vecindad-Noreste-Sureste-
Este Interior- Norte Central-Interior Central-Ponce y Vecindad-
Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-
Vieques-Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
511 AM AST domingo 16 de septiembre de 2018
Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.
.Dia Uno...hoy y esta noche
.Tronadas...Existe la posibilidad de tronadas con fuertes lluvias y
vientos en rafagas breves hoy a traves del norte y este de
Puerto Rico.
.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas y de riachuelos.
.Olas...Se espera oleaje hasta 6 pies a traves de las aguas locales
del Atlantico y el Pasaje de Mona.
.Corrientes marinas...Existe un riesgo alto de corrientes marinas
para la costa del norte de Puerto Rico. Existe riesgo moderado de
corrientes marinas para gran parte del este y noroeste de PR al
igual que las playas circundantes de Vieques y Culebra.
.Dias dos a siete...lunes a sabado
Humedad mas alta de lo usual se combinara con la vaguada en los
niveles altos y los efectos locales para provocar el desarrollo de
aguaceros y tronadas a traves de sectores de Puerto Rico en las
tardes de los proximos dias. Se espera otra onda tropical tarde el
miercoles hasta el jueves, trayendo actividad de aguaceros y
tronadas al areas local.
.Comunicado sobre informacion reportada por observadores...
No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar fuertes
vientos, inundaciones y corrientes marinas al Servicio Nacional de
Meteorologia en San Juan.
AMZ715-725-VIZ001-002-171000-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
511 AM AST domingo 16 de septiembre de 2018
Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.
.Dia Uno..hoy y esta noche
.Tronadas...Existe probabilidad de tronadas con lluvia fuerte y
rafagas de vientos hoy a traves de sectores de de USVI y aguas
costeras adyacentes.
.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas y de drenaje pobre y riachuelos.
.Olas...Se espera oleaje picado de hasta 6 pies a traves de las
aguas mar afuera del Atlantico y el Pasaje de Mona.
.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para la mayoria de las payas del oeste de San Thomas.
.Dias dos a siete...lunes a sabado
Humedad sobre el promedio se combinara con la vaguada en los niveles
altos para continuar provocando desarrollo de aguaceros y tronadas a
traves del area local durante los proximos dias. Se espera que otra
onda tropical se acerque a las islas locales tarde el miercoles
hasta jueves.
.Comunicado sobre informacion reportada por observadores...
No se anticipa activacion amplia de observadores.
In the hours before
Special weather statement, Sep 16, 3:23 PM AST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service San Juan PR
323 PM AST SUN SEP 16 2018
PRZ001-005-162000-
San Juan and Vicinity-North Central-
323 PM AST SUN SEP 16 2018
...A STRONG THUNDERSTORM WILL AFFECT SAN JUAN...CAROLINA...
GUAYNABO...VEGA ALTA...DORADO...BAYAMON...TOA BAJA...CATANO AND TOA
ALTA MUNICIPALITIES...
At 322 PM AST, a strong thunderstorm was located over Ingenio, or
over Sabana Seca, moving northeast at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
San Juan, Guaynabo, Toa Alta, Sabana Seca, Catano, Toa Baja, Bayamon,
Dorado, Vega Alta, Campanilla, San Antonio, Ingenio, Rio Lajas, San
Jose, Pajaros, Candelaria, Levittown, Candelaria Arenas, Galateo and
Mucarabones.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 1846 6621 1848 6618 1847 6618 1845 6617
1845 6615 1847 6614 1844 6613 1843 6611
1845 6608 1846 6609 1846 6612 1847 6612
1845 6603 1832 6618 1843 6633 1848 6630
TIME...MOT...LOC 1922Z 219DEG 15KT 1844 6621
TWSpecial weather statement, Sep 16, 3:30 PM AST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service San Juan PR
330 PM AST SUN SEP 16 2018
PRZ005-006-009-162015-
North Central-Central Interior-Western Interior-
330 PM AST SUN SEP 16 2018
...A STRONG THUNDERSTORM WILL AFFECT VEGA BAJA...FLORIDA...
BARCELONETA...MOROVIS...VEGA ALTA...ARECIBO...JAYUYA...CIALES...
UTUADO AND MANATI MUNICIPALITIES...
At 329 PM AST, a strong thunderstorm was located over Florida. The
storm is slowly moving to the northeast.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Florida, Manati, Barceloneta, Ciales, Morovis, Vega Baja, Miranda,
Pajonal, La Alianza, Imbery, Barahona, Coto Norte, Franquez, La
Luisa, Tiburones, Animas, Bufalo, Garrochales, Sabana Hoyos and
Tierras Nuevas Poniente.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 1849 6658 1842 6635 1826 6645 1831 6670
1849 6663
TIME...MOT...LOC 1929Z 196DEG 1KT 1836 6652
TWSpecial weather statement, Sep 16, 3:39 PM AST, 56 minutes before
Comunicado Especial de las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
323 PM AST domingo 16 de septiembre de 2018
PRZ001-005-162000-
San Juan y Vecindad-Norte Central-
323 PM AST domingo 16 de septiembre de 2018
...TRONADA FUERTE AFECTARA A SAN JUAN...CAROLINA...
GUAYNABO...VEGA ALTA...DORADO...BAYAMON...TOA BAJA...CATANO Y TOA
ALTA...
A las 3:22 PM AST, tronadas fuertes estaban localizadas sobre
Ingenio o sobre Sabana Seca, moviendose hacia el oeste a 15 mph.
Vientos en exceso de 30 mph son posibles con estas tronadas.
Otros lugares impactados incluyen...
San Juan, Guaynabo, Toa Alta, Sabana Seca, Catano, Toa Baja, Bayamon,
Dorado, Vega Alta, Campanilla, San Antonio, Ingenio, Rio Lajas, San
Jose, Pajaros, Candelaria, Levittown, Candelaria Arenas, Galateo y
Mucarabones.
Lluvia torrencial tambien esta ocurriendo con esta tronada, y pudiera
causar inundaciones localizadas. No conduzca su vehiculo a traves de
carreteras inundadas.
Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada.
Los rayos pueden caer a 10 millas de una tronada. Busque refugio
dentro de un edificio o vehiculo.
Esta tronada pudiera intensificarse, asi que asegurese de seguir de
cerca las estaciones de radio local y de television para informacion
adicional y posibles avisos por el Servicio Nacional de Meteorologia.
TW/ERG
Special weather statement, Sep 16, 3:43 PM AST, 52 minutes before
Comunicado Especial de las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
330 PM AST domingo 16 de septiembre de 2018
PRZ005-006-009-162015-
Norte Central-Centro Interior-Oeste Interior-
330 PM AST domingo 16 de septiembre de 2018
...TRONADA FUERTE AFECTARA A SVEGA BAJA...FLORIDA...
BARCELONETA...MOROVIS...VEGA ALTA...ARECIBO...JAYUYA...CIALES...
UTUADO Y MANATI
A las 3:29 PM AST, tronadas fuertes estaban localizadas sobre
Florida, moviendose lentamente hacia el noreste.
Vientos en exceso de 30 mph son posibles con estas tronadas.
Otros lugares impactados incluyen...
Florida, Manati, Barceloneta, Ciales, Morovis, Vega Baja, Miranda,
Pajonal, La Alianza, Imbery, Barahona, Coto Norte, Franquez, La
Luisa, Tiburones, Animas, Bufalo, Garrochales, Sabana Hoyos y
Tierras Nuevas Poniente.
Lluvia torrencial tambien esta ocurriendo con esta tronada, y pudiera
causar inundaciones localizadas. No conduzca su vehiculo a traves de
carreteras inundadas.
Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada.
Los rayos pueden caer a 10 millas de una tronada. Busque refugio
dentro de un edificio o vehiculo.
Esta tronada pudiera intensificarse, asi que asegurese de seguir de
cerca las estaciones de radio local y de television para informacion
adicional y posibles avisos por el Servicio Nacional de Meteorologia.
TW/ERG
Special weather statement, Sep 16, 4:15 PM AST, 20 minutes before
Special Weather Statement
National Weather Service San Juan PR
415 PM AST SUN SEP 16 2018
PRZ005-008-009-162045-
Northwest-North Central-Western Interior-
415 PM AST SUN SEP 16 2018
...A STRONG THUNDERSTORM WILL AFFECT LARES...CAMUY...SAN SEBASTIAN...
ARECIBO...HATILLO...UTUADO AND QUEBRADILLAS MUNICIPALITIES...
At 415 PM AST, a strong thunderstorm was located near Rafael Capo,
or near Lares. The storm is slowly moving to the east to northeast
at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Arecibo, Lares, Hatillo, Rafael Capo, Rafael Gonzalez, Quebrada,
Carrizales, Corcovado and Piedra Gorda.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 1849 6680 1849 6678 1847 6674 1847 6672
1834 6666 1825 6686 1842 6692
TIME...MOT...LOC 2015Z 251DEG 3KT 1837 6682
TWSpecial weather statement, Sep 16, 4:23 PM AST, 12 minutes before
Comunicado Especial de las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
415 PM AST domingo 16 de septiembre de 2018
PRZ005-008-009-162045-
Noroeste-Norte Central-Oeste Interior-
415 PM AST domingo 16 de septiembre de 2018
...TRONADA FUERTE AFECTARA A LARES...CAMUY...SAN SEBASTIAN...
ARECIBO...HATILLO...UTUADO Y QUEBRADILLAS...
A las 4:15 PM AST, tronadas fuertes estaban localizadas cerca de
Rafael Capo, o cerca de Lares. Estas tronadas se estaban moviendo
lentamente hacia el este a noreste a 5 mph.
Vientos en exceso de 30 mph son posibles con estas tronadas.
Otros lugares impactados incluyen...
Arecibo, Lares, Hatillo, Rafael Capo, Rafael Gonzalez, Quebrada,
Carrizales, Corcovado y Piedra Gorda.
Lluvia torrencial tambien esta ocurriendo con esta tronada, y pudiera
causar inundaciones localizadas. No conduzca su vehiculo a traves de
carreteras inundadas.
Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada.
Los rayos pueden caer a 10 millas de una tronada. Busque refugio
dentro de un edificio o vehiculo.
Esta tronada pudiera intensificarse, asi que asegurese de seguir de
cerca las estaciones de radio local y de television para informacion
adicional y posibles avisos por el Servicio Nacional de Meteorologia.
TW/ERG